Getting off Xanax

Posted by: IlvlittleE in Untagged  on  PDF

IlvlittleE

So for anyone that has done it, I am on 2mg of xanax and want to get off as quickly as possible but with as few side effects as possible.  I do not want to miss any work.  So how fast can I drop before I start to have alot of problems.  I know it differs for everyone but from experience, how much can be cut.  I already know 1mg was too much.  I have been on aproximently 12 weeks, or three months. 

Trackback(0)
Comments (8)add comment

inspired said:

4757
...
Don't try to do it without a physician's assistance. The withdrawal symptoms differ greatly from person to person, but I have heard too many bad stories from those who have tried to do it alone - you have to follow doctor's orders and be willing to call the doctor if you have any problems.
 
June 23, 2010
Votes: +2

IlvlittleE said:

5418
...
Hi Inspired! I am going to my family doctor on Wednesday but I am not sure if he will help or not. I am going to do it whether he does or doesn't so I wanted to see what other's experiences were. How are you doing? If I remember you are on the same dose as I am. I am still having problems with nausea. The xanax is not doing anything for my anxiety anymore. I feel about the same as I did before I started.
 
June 23, 2010
Votes: +1

inspired said:

4757
...
I am doing better than I was a couple weeks ago. The increased anxiety from going down to 3mg to 2mg lasted quite a while, but I feel much better now. I can't imagine that your doctor won't have some suggestions because xanax is supposed to be very hard to get off of. If he can't help, you might check with a pharmacist or maybe someone else here can help. You have to do it very slowly so you don't have seizures or get extreme symptoms. I want off to - hate it. I know a lot of doctors slowly wean you off of xanax, replace it with klonopin and then wean you off the klonopin which is much easier to stop taking. Good luck & let us know what happens.
 
June 23, 2010
Votes: +0

penfold1 said:

5506
coming off xanax
coming off xanax, please, see your doc first. I didnt and like you was determined to come off the drugs. I didnt realise, how harmful this can be. I am still going through serious
withdrawal 12 weeks later - I havent been able to work
for 12 weeks - and I thought I had tapered off my
dosage slowly and sensibly. I know its a pain, but save yourself a lot of unnecessary misery, and get your docs advice, before comeing off the meds. Better to be safe than sorry :) good luck!
 
June 24, 2010
Votes: +0

IlvlittleE said:

5418
...
How long were you on penfold and how much. I don't want to get sick for months. I have to work. I was advised by others to try at .25 at first.
 
June 24, 2010
Votes: +0

Aurora86 said:

4543
...
I have to agree with everyone else. Talk to your doctor first and explain why you want to get off Xanax. I tried weaning myself off Xanax last summer and all I ended up doing was screwing up my other meds and causing me to have such severe panic and anxiety that I almost had a total nervous breakdown. I was prescribed Xanax by my family doctor and when I told him I was weaning myself off he told me to go back to the full dosage. I was on .5mg and I cut the pills in half so I was taking .25mg. Going back to the full dosage didn't help me any and that is when I ended up seeing a psychiatrist and he told me to just stop taking the Xanax and to only use it for emergencies. He also added and changed my meds so I didn't really need the Xanax anymore but I'm on Ativan now and where I go for med checks now, the APRN wants to change it to Kolonipin.
Basically what I'm trying to say is don't wean yourself off Xanax. It is dangerous and should be down under a doctors supervision.
 
June 24, 2010
Votes: +0

IlvlittleE said:

5418
...
Thanks for the responses. I am definitely going to see the doctor on Wednesday. I think unfortunately I have lost most of my faith in the medical community on this one. It was my psychiatrist that prescribed the xanax and she failed to listen when I told her it was causing me symptoms of depression that were not present before it. She also dropped me a full mg of it a couple weeks ago and made me very ill. I don't trust her at all anymore. I am hoping my family doctor will be more helpful but if he is not I am prepared to go it alone. Luckily it is my only med right now. I am willing to try something different if I have to later but for now I would like to get clean and then re-evaluate. I had only had two panic attacks in my entire 33 years before they put me on meds and that was when I spiralled right down. My life so far has not improved with drugs.
 
June 24, 2010
Votes: -1

Cloverdaze said:

5030
...
I was taking .5mg three times a day for about 2 months. Then I got it down to .25mg twice a day, which is where I'm at now. It's been 32 hours since I've taken any at all and I feel insane. I feel like my head is being squeezed, like everything is fake, and just plain weird, yet not as super panicky as normal, which is confusing! This really sucks. The doctor who prescribed it to me was a general care doctor and I didn't really like him so I never went back. It's weird this tiny pill can cause such a nightmare! Good luck.
 
June 27, 2010
Votes: +1

Write comment
You must be logged in to post a comment. Please register if you do not have an account yet.

busy